Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
137 Doctors are Online

Elavil medication causing irregular menstruation - Online Doctor Chats

Date : 13-Jan-2012
User rating for this question
Average Posted in: Menstruation and Miscarriage
Answered by

General & Family Physician
Practicing since : 2004
Answered : 37 Questions
Doctor :   Hi
Doctor :  
How can I help you?
User :   I have a question, I am a 29/f who hasn't had a period since Aug. I have taken about 10 tests, all neg...I am freaking because #1 I am naturally a hypochondriac, and I am nervous and anxious about my health all the time,and #2, I am paranoid about having an ectopic pregnancy. I am also on Elavil and i have read that that can cause an increase in prolactin, causing you to not ovulate, is there any truth to this? Any other reasons why I might be missing my periods?
Doctor :  
firstly even in ectopic pregnancy the test will be positive
Doctor :  
so ectopic pregnancy is ruled out
User :   ok, any other comments?
Doctor :  
Doctor :  
and elavil tablet will cause menstrual irregularities
User :   i wasnt sure if that was common or not, so i thought i would ask. do you think i should go see the doctor?
Doctor :  
some studies say that tab alavil will cause postponement of periods
Doctor :  
are u there?
Doctor :   hello
User :   yes i am here
Doctor :   yes
Doctor :  
tab elavil causes postponement of periods
Doctor :  
but from when are u taking elavil?
User :   i started taking it mid july, had a period in july, then one in aug but it was lighter than usual, and then no period in sept and none so far this month
Doctor :  
then mostly tab elavil may be the culprit
User :   i was thinking that but im always so skeptical about believing anything ,i always want to look for the worst
User :   is there a way to wean myself off of it?
Doctor :  
yes but u should not stop it sudden;y
Doctor :  
u should slowly reduce the dose and then withdraw the drug
User :   ok, do you know how long it would take to get out of my system?
Doctor :  
it will not take long time hardly one o two days
User :   ok thanks
Doctor :  
are u there?
User :   yes
Doctor :  
please fill the feedback form
User :   ok thanks for your help
Doctor :  
Have you filled the feedback form?
Doctor :   Have you filled the feedback form?
Doctor :   Thanks for consulting HealthcareMagic. Bye for now. Please refer your friends to ur service.
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor